Alert archive / Florida / Dense Fog Advisories in 2009
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 14, 2009, 3:21 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 3:21 PM EST (20:21 UTC)
- Expired
- Dec 15, 2009, 1:29 AM EST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 142021 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 221 PM CST MON DEC 14 2009 ...A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL ZONES THROUGH TONIGHT... .SURFACE VISIBILITY REMAINS AROUND A FOURTH OF A MILE OR LESS...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AND NEAR THE INLAND WATERS. THESE CONDITIONS SHOULD PERSIST THROUGH THE NIGHT WITH THE POOR VISIBILITY COMPOUNDED BY OCCASIONAL PERIODS OF RAIN...WITH SOME HEAVY RAIN LIKELY. ALZ063-064-FLZ002-004-006-150430- /O.NEW.KMOB.FG.Y.0021.091214T2021Z-091215T1200Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB... VALPARAISO 221 PM CST MON DEC 14 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. SURFACE VISIBILITY ALONG THE COASTAL ROADS IS EXPECTED TO REMAIN A FOURTH OF A MILE OR LESS OVERNIGHT. THE USE OF LOW BEAMS IS RECOMMENDED...EVEN IN THE DAY TIME SO OTHERS CAN SEE YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
000 WWUS74 KMOB 150202 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 802 PM CST MON DEC 14 2009 ...DENSE FOG ADVISORY IN EFFECT FOR THE COASTAL ZONES THROUGH TONIGHT... .VISIBILITY REMAINS AROUND A FOURTH OF A MILE OR LESS ALONG AND SOUTH OF INTERSTATE 10 NEAR SHORE. THIS WILL PERSIST THROUGH TONIGHT WITH POOR VISIBILITY COMPOUNDED BY OCCASIONAL PERIODS OF HEAVY RAIN. ALZ063-064-FLZ002-004-006-151015- /O.EXT.KMOB.FG.Y.0021.000000T0000Z-091215T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB... VALPARAISO 802 PM CST MON DEC 14 2009 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST TUESDAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST TUESDAY. SURFACE VISIBILITY ALONG COASTAL ROADS BE A QUARTER MILE OR LESS OVERNIGHT. DIP YOUR HEADLIGHTS FOR MAXIMUM VISIBILITY AHEAD OF YOU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...DIP YOUR HEADLIGHTS...AND LEAVE PLENTY OF ROOM AHEAD OF YOU. && $$
000 WWUS74 KMOB 150629 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1229 AM CST TUE DEC 15 2009 ...DENSE FOG ADVISORY CANCELLED... ALZ063-064-FLZ002-004-006-150730- /O.CAN.KMOB.FG.Y.0021.000000T0000Z-091215T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB... VALPARAISO 1229 AM CST TUE DEC 15 2009 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE FOG ADVISORY. MODERATE TO OCCASIONALLY HEAVY RAIN HAS RESULTED IN THE MIXING OUT OF THE DENSE FOG ACROSS THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 14, 12:55 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 14, 12:55 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CST MON DEC 14 2009
.AVIATION UPDATE FOR 14/18Z...PRETTY MUCH KEPT IT IFR TO LIFR IN FOG
AND RAIN THE NEXT 24 HOURS. WILL BE SOME BRIEF IMPROVEMENT LATER
THIS AFTERNOON AROUND 4 PM BUT NOT EXPECTED TO LAST LONG ENOUGH TO
MATTER. WITH FRONT JUST OFFSHORE
.MESOSCALE UPDATE...FLASH FLOOD WATCH CONTINUES...SOME HEAVY RAIN
MOVING NORTHEAST TO THE NORTH OF THE ALABAMA COASTAL COUNTIES MAY
SPAWN SOME FLASH FLOOD WARNINGS BUT RAPID MOVEMENT THUS FAR HAS KEPT
TOTALS DOWN BUT THIS MAY CHANGE WITH REPEAT ACTIVITY THIS AFTERNOON.
OTHERWISE STATIONARY FRONT JUST OFFSHORE WILL MOVE BACK NORTH
OVERNIGHT...CONTINUING THE THREAT OF HEAVY RAIN. /11
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL... FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS... FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...DENSE FOG ADVISORY UNTIL NOON TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM... COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
&&Hazardous weather outlook, Dec 14, 7:00 AM EST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST MON DEC 14 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA .DAY ONE...TODAY THROUGH TONIGHT DENSE FOG HAS FORMED OVER THE AREA...WITH VISIBILITIES GENERALLY BELOW ONE HALF MILE. VISIBILITIES WILL SLOWLY BEGIN TO RISE AFTER SUNRISE...GENERALLY RISING ABOVE ONE MILE BY MID TO LATE MORNING. THE FOG WILL LINGER THROUGH THE DAY...BUT VISIBILITIES SHOULD GENERALLY REMAIN ABOVE ONE HALF MILE THE REST OF TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE AREA AS A SYSTEM APPROACHES THE AREA. SOME THUNDERSTORMS WILL MIX IN...BRINGING HEAVIER RAINS TO THE AREA. WITH SOILS ALREADY SATURATED FROM THE WEEKENDS RAINS...THERE IS AN INCREASED RISK OF FLASH FLOODING OVER THE AREA...WITH A FLASH FLOOD WATCH IN EFFECT. A GENERAL TWO TO THREE INCHES OF RAIN ARE EXPECTED TO ACCUMULATE BEGINNING LATER TODAY...LASTING THROUGH TUESDAY. SEVERAL RIVERS IN SOUTHEAST MISSISSIPPI AND WESTERN ALABAMA ARE CURRENT IN FLOOD STAGE...WITH SEVERAL MORE ABOVE ACTION STAGE...AN INDICATION OF NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL LAST INTO TUESDAY...ENDING AS A FRONT CROSSES THE AREA. WHILE SEVERE WEATHER DEVELOPMENT IS NOT EXPECTED...THE ADDITIONAL HEAVY RAIN MAY CREATE ADDITIONAL FLOODING PROBLEMS AND A FLASH FLOOD WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT LATE TUESDAY THROUGH WEDNESDAY. A RE-ENFORCING FRONT WILL INCREASE WINDS FOR THE WEEKEND...AGAIN CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. WITH MOST AREAS RECEIVING AN ADDITIONAL THREE TO FOUR INCHES OR MORE OF RAIN...MORE RIVERS ARE EXPECTED TO RISE ABOVE ACTION AND FLOODING LEVELS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT INTO TUESDAY FOR THE POSSIBILITY OF FLASH FLOODING.
In the hours before
Special weather statement, Dec 14, 1:36 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1236 PM CST MON DEC 14 2009 ALZ053-055-056-141930- CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 1236 PM CST MON DEC 14 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CONECUH...MONROE AND EASTERN CLARKE COUNTIES... AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES EAST OF MANILLA TO 6 MILES SOUTHWEST OF MINEOLA...MOVING EAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... FINCHBURG...URIAH...FOUNTAIN...MEGARGEL...KEITH...FRANKLIN...RIVER RIDGE AND MONROEVILLE THROUGH 130 PM CST. WIND GUSTING 35 TO 45 MPH POSSIBLE AS THE LINE CROSSES THE AREA EARLY THIS AFTERNOON. THESE STORMS ALSO COULD PRODUCE RAINFALL AMOUNTS OF UP TO 1 INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:20 AM EST | River Flood Warning | MOB | Escambia | 61 hr |
| Dec 14, 11:14 AM EST | Dense Fog Advisory | MOB | 106 min | |
| Dec 14, 12:42 PM EST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 58 hr |
| Dec 13, 8:03 PM EST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 17 days |
| Dec 14, 1:06 PM EST | Marine Dense Fog Advisory | MOB | 15 hr | |
| Dec 14, 3:01 PM EST | Flash Flood Warning | MOB | Choctaw, Washington | 3 hr |
| Dec 14, 5:38 PM EST | Flash Flood Warning | MOB | Conecuh, Escambia | 3 hr |
| Dec 14, 5:46 PM EST | Flash Flood Warning | MOB | Baldwin | 119 min |
| Dec 14, 5:59 PM EST | Flash Flood Warning | MOB | Butler, Covington, Crenshaw | 3 hr |
| Dec 14, 6:57 PM EST | Severe Thunderstorm Warning | MOB | Escambia | 48 min |
Nearby
Dense Fog Advisories in Florida, 2009Dense Fog Advisories in Alabama, 2009Every dense fog advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.